MAUDE Adverse Event Report: ARTHREX, INC. REAMER, LOW PROFILE; ORTHOPEDIC MANUAL SURG INSTR

ARTHREX, INC. REAMER, LOW PROFILE; ORTHOPEDIC MANUAL SURG INSTR
Model Number REAMER, LOW PROFILE
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 09/21/2024
Type of Reportable Event Malfunction
Event or Problem Description
On 12/05/2024, an arthrex subsidiary employee reported via (b)(4) that an ar-1408lp low profile reamer, 8 mm, broke during femoral drilling.A small broken fragment remained in the bone, which the surgeon thought best not to remove.The hole was already drilled, and no further action was required, and the case was completed successfully.This was discovered during an acl procedure on (b)(6) 2024, with no patient harm reported.Additional information has been requested.
 
Additional Manufacturer Narrative
Investigation is in process.A follow-up report will be provided upon availability of additional information.
 
Event or Problem Description
Additional information was received on 01/03/2025: the patient had no adverse effects due to the issue.No revision surgery is needed to remove the fragment.There was no delay in the procedure, and no additional anesthesia was needed.No medical interventions were required for the patient, and there was no reported reduction in the patient's quality of life.
 
Additional Manufacturer Narrative
 
Additional Manufacturer Narrative
Additional information: g3, h3, h6.Based on the information provided which may include the device (if available and returned), pictures, videos, event description, and any additional information from the field, arthrex was able to conclude a most likely cause.The most likely cause for the reported failure can be attributed to user error of the device due to applying excessive mechanical forces and/or prying/leveraging the device during use.

Brand Name
REAMER, LOW PROFILE
Common Device Name
ORTHOPEDIC MANUAL SURG INSTR
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
jared engle
8009337001
MDR Report Key21048453
Report Number1220246-2024-09151
Device Sequence Number14305046
Product Code LXH
UDI-Device Identifier00888867016729
UDI-Public(01)00888867016729(11)190211(17)240131(10)10277488
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/04/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2024
Device Model NumberREAMER, LOW PROFILE
Device Catalogue NumberAR-1408LP
Device Lot Number10277488
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/04/2024
Supplement Date Received by Manufacturer01/03/2025
07/30/2025
Initial Report FDA Received Date12/31/2024
Supplement Report FDA Received Date01/28/2025
08/04/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured02/11/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown